Alert archive / Minnesota / Beach Hazards Statements in 2020
Beach Hazards Statement 6, NWS Duluth, MN
NWS Duluth, MN issued this beach hazards statement at Jul 21, 2020, 3:50 AM CDT for Douglas County, Wisconsin; Carlton County, Saint Louis County, Minnesota. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2020, 3:50 AM CDT (08:50 UTC)
- Expired
- Jul 21, 2020, 9:00 PM CDT
- In force
- 17 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 8.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1576 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
296 WHUS43 KDLH 210850 CFWDLH Coastal Hazard Message National Weather Service Duluth MN 350 AM CDT Tue Jul 21 2020 ...HIGH RISK OF RIP CURRENTS THIS AFTERNOON AND EVENING... .Strong northeast winds will develop this afternoon and will subside late this evening. The strong winds will build waves to around 4 feet, which will create a high risk of rip currents. Wind and waves will gradually subside tonight. MNZ037-WIZ001-220200- /O.NEW.KDLH.BH.S.0006.200721T0850Z-200722T0200Z/ Carlton/Southern St. Louis-Douglas- 350 AM CDT Tue Jul 21 2020 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... The National Weather Service in Duluth has issued a Beach Hazards Statement, which is in effect through this evening. * LOCATIONS...Park Point and Wisconsin Point Beaches. * TIMING...Northeast winds will increase to 20 mph this afternoon and will gradually diminish this evening. Wave heights will increase this afternoon leading to a high risk of rip currents. * DANGEROUS SWIMMING CONDITIONS...Are expected along the Lake Superior shoreline due to high wave action and strong rip currents. * HIGH WAVE ACTION...Can make swimming difficult on days such as this. Incoming waves in rapid succession can tire a swimmer quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots in sandbars, near shoreline structures such as peninsulas or breakwalls, and near river mouths. For additional safety information and precautions...please visit www.weather.gov/Duluth && $$ Huyck
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Jul 21, 12:38 AM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 21, 12:38 AM CDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Duluth MN 1238 AM CDT Tue Jul 21 2020 .SHORT TERM...(This evening through Tuesday night) Issued at 344 PM CDT Mon Jul 20 2020 High pressure will continue to dominate the weather pattern this evening, leading to dry weather and calm winds. A diurnal cumulus field currently across the Northland will gradually dissipate following sunset. Cloud cover will increase, as an upper level shortwave and associated low tracks eastward into the Northland. This will lead to widespread showers for much of the day Tuesday. There is also a chance for a few thunderstorms embedded within the stratiform region of precipitation. The possibility of severe weather tomorrow is primarily dependent on the amount of clearing that might occur. The moisture and wind environment is favorable, with over 1.25 inches of PWAT and 0-6 km bulk shear of around 40 knots. However, instability appears to be the limiting factor. Model MLCAPE values have been in the 800-1200 J/kg range. MUCAPE values are getting closer to 2000 J/kg, but this is assuming that the stratus associated with the low is able to clear out in the afternoon to coincide with peak daytime heating. Currently, the confidence in severe thunderstorm development tomorrow afternoon is low. However, if skies can clear, all severe impacts are possible with damaging winds, large hail, and a tornado or two possible. The shortwave and associated low pressure moves out of the region Tuesday night, with a dry start to Wednesday expected. .LONG TERM...(Wednesday through Monday) Issued at 344 PM CDT Mon Jul 20 2020 Wednesday should start to clear up as the trough moves out of the area and a ridge dominates over the Northland. Temperatures will increase into the weekend and reach a peak on Saturday and Sunday from the advection of warm moist air from the Gulf, with highs into the upper 80s and lower 90s. Friday into Saturday, a shortwave should develop over western South Dakota and progress northeast into our area. Several smaller shortwaves following the first could keep initiating convection well into Sunday before moving off to the east. Monday, conditions become a lot more uncertain between the global models. Some have Monday staying completely dry, and others have another round of showers and storms from a shortwave that developed over the Dakotas. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1238 AM CDT Tue Jul 21 2020 Tonight, upper level clouds can be seen filtering in out ahead of an approaching system. Radar reveals that rain showers have entered western MN and continue a steady march east towards central MN. A few locally heavy downpours are not out of the question. To accompany these showers most terminals will see degraded flight conditions due to low ceilings. Look for ceilings to drop as low as IFR beginning over BRD where upstream obs are already trending down. Clouds will spread east impacting HIB/DLH in the early morning. Tomorrow afternoon could see better potential for some thunderstorms developing and moving east. At this time the main terminals that have the best chance at seeing these impacts would be DLH/HYR. && .MARINE... Issued at 936 PM CDT Mon Jul 20 2020 Widespread rain showers with embedded thunderstorms are expected to move into Lake Superior from the west in the morning. Some of these storms could produce strong winds up to 30 kts. General winds tomorrow should be stronger at 10-15 kts across most of the Lake. But at the head of the Lake, winds could get up to 20 kts and gusts up to 25 kts. A small craft advisory may be needed as conditions are looking borderline at this time. Winds will slightly taper off Wednesday after the passage of the system. && .PRELIMINARY POINT TEMPS/POPS... DLH 56 64 54 71 / 50 90 50 10 INL 54 66 51 76 / 40 70 30 10 BRD 60 72 55 74 / 80 80 20 0 HYR 56 72 55 73 / 40 80 50 10 ASX 50 72 56 72 / 30 80 60 10 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && SHORT TERM...Unruh/GSF LONG TERM...Kossen/GSF AVIATION...Huyck MARINE...Britt
Hazardous weather outlook, Jul 20, 4:05 PM CDT, 11 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 405 PM CDT Mon Jul 20 2020 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-211130- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 405 PM CDT Mon Jul 20 2020 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...This afternoon and Tonight Thunderstorms will spread across the Northland tonight. No severe storms are expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Some isolated severe thunderstorms are possible south of Minnesota Highway 210 and Highway 2 in northwest Wisconsin Tuesday afternoon. Large hail, damaging winds, occasional lightning and heavy rain are expected. Some localized flooding may occur with the heavier rains. A few thunderstorms will be possible in north central Wisconsin and northeast Minnesota on Wednesday with a better chance Friday into the weekend region wide. The late week storms could be strong to severe. .SPOTTER INFORMATION STATEMENT... Skywarn spotters may be needed Tuesday afternoon. LSZ121-140>148-211130- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 405 PM CDT Mon Jul 20 2020 This Hazardous Weather Outlook is for portions of the Nearshore waters of western Lake Superior. .DAY ONE...This afternoon and Tonight Thunderstorms are possible late tonight. Occasional lightning and heavy rain will accompany the storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms will be possible Tuesday into Tuesday evening. Although widespread severe storms are not expected, a few could be severe over the far southwest arm of Lake Superior. The main threats will be hail to one inch and damaging winds to 60 MPH. The storms may also produce heavy rainfall. Thunderstorms will again be possible Friday into the weekend, storms during this time could be strong to severe. WFO DLH More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 4:04 PM CDT | Special Weather Statement | DLH | Burnett | 26 min |
| Jul 21, 4:16 PM CDT | Severe Thunderstorm Warning | DLH | Burnett | 59 min |
| Jul 21, 3:53 AM CDT | Small Craft Advisory | DLH | 20 hr |
Nearby
Beach Hazards Statements in Minnesota, 2020Beach Hazards Statements in Wisconsin, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.